MAUDE Adverse Event Report: BAXTER HEALTHCARE - HAINA EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE - HAINA EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2C5647
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Respiratory Distress (2045); Weakness (2145)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
A patient was using an intravenous (iv) extension set to infuse a post-operative iv of acetaminophen at a rate of 100 or 200 milliters over 15 minutes (no further detail).It was reported that the blue cap that was over the ¿other y-site¿ (not further specified) was not tight onto the site and allowed air to enter into the line during the infusion.It was stated that air entered the patient for an unknown amount of time (stated as approximately 15-60 minutes).The patient went into respiratory distress due to the event.The patient was given oxygen via a cpap (continuous positive airway pressure) machine.Narcan was also administered to the patient (dose, frequency and route were not reported).Afterwards, the patient complained of weakness in their left arm.The patient's left arm function eventually returned to normal, and the patient recovered from the event.No additional information is available.
 
Additional Manufacturer Narrative
The actual device was not available; however, a photograph of the sample was provided for evaluation.The photo/video sample was visually inspected using naked eye, air bubbles were observed in the tubing below the y-site.The cause could not be determined since the actual sample was not evaluated.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The cause of the condition could not be determined.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
EXTENSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE - HAINA
haina, san cristobal
MDR Report Key7484237
Report Number1416980-2018-02567
Device Sequence Number13479996
Product Code FPA
UDI-Device Identifier00085412031569
UDI-Public(01)00085412031569
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2023
Device Catalogue Number2C5647
Device Lot NumberDR18A25013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; BAXTER SIGMA PUMP
Outcome Attributed to Adverse Event Required Intervention;